Permeability of three-dimensional random fiber webs

A. Koponen, D. Kandhai, E. Hellén, M. Alava, A. Hoekstra, M. Kataja, K. Niskanen, P. Sloot, J. Timonen

Research output: Contribution to journalArticleScientificpeer-review

254 Citations (Scopus)


We report the results of essentially ab initio simulations of creeping flow through large three-dimensional random fiber webs that closely resemble fibrous sheets such as paper and nonwoven fabrics. The computational scheme used in this Letter is that of the lattice-Boltzmann method and contains no free parameters concerning the properties of the porous medium or the dynamics of the flow. The computed permeability of the web is found to be in good agreement with experimental data, and confirms that permeability depends exponentially on porosity over a large range of porosity.
Original languageEnglish
Pages (from-to)716-719
JournalPhysical Review Letters
Issue number4
Publication statusPublished - 1998
MoE publication typeA1 Journal article-refereed


Dive into the research topics of 'Permeability of three-dimensional random fiber webs'. Together they form a unique fingerprint.

Cite this